Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 153, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2005, 3:17 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 3:17 PM CDT (20:17 UTC)
- Expired
- May 24, 2005, 4:01 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 242017 SVRLBF NEC089-183-242100- /O.NEW.KLBF.SV.W.0153.050524T2017Z-050524T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 400 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES SOUTH OF EWING...OR ABOUT 18 MILES WEST OF ELGIN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EWING BY 400 PM CDT LAT...LON 4221 9858 4197 9850 4195 9830 4233 9831 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 242035 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT TUE MAY 24 2005 NEC089-183-242100- /O.CON.KLBF.SV.W.0153.000000T0000Z-050524T2100Z/ WHEELER NE-HOLT NE- 333 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 15 MILES SOUTH OF EWING...OR ABOUT 13 MILES WEST OF ELGIN...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EXTREME NORTHEASTERN WHEELER COUNTY AT 340 PM CDT LAT...LON 4217 9844 4199 9845 4195 9830 4230 9832 $$ KAR
000 WWUS53 KLBF 242101 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT TUE MAY 24 2005 NEC089-183-242108- /O.EXP.KLBF.SV.W.0153.000000T0000Z-050524T2100Z/ WHEELER NE-HOLT NE- 358 PM CDT TUE MAY 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES EXPIRES AT 400 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTY. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM CDT. LAT...LON 4217 9844 4199 9845 4195 9830 4230 9832 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:21 AM CDT, 11 hours 56 minutes earlier.
Area forecast discussion, May 24, 3:21 AM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 AM CDT TUE MAY 24 2005 .DISCUSSION... SFC FRONT HAS NOT CLEARED THE CWA...AND HAS RETREATED TO THE NW DUE TO LACK OF UPPER LEVEL DYNAMICS. H3 JET HOWEVER WILL PLAY A ROLE BEGINNING TONIGHT...CONTINUING THE ACTIVE WEATHER REGIME. TODAY... SFC FRONT WILL RESIDE WITHIN THE CWA...AND MAY SETTLE IN THE PLATTE RIVER VALLEY DURING THE AFTERNOON. NE/SE ORIENTATION HOWEVER PROGGED BY NAM/GFS. THIS YIELDS GREATEST CONFIDENCE IN FORECAST NEAR AND SOUTH OF THE RIVER VALLEY...WHICH WILL BE IN THE WARM SECTOR. THIS INVERTED TROUGH/FRONT...WILL BE A FOCUS FOR TSRA THROUGHOUT THE DAY...ALONG WITH OUTFLOW BOUNDARIES THAT MAY BE IN EXISTENCE. IN THE AFTERNOON...CONVECTION MAY FIRE IN E CO AND WORK EAST SIMILAR TO YESTERDAY. GREATEST THREAT FOR SEVERE WX WILL ONCE AGAIN BE NEAR AND SOUTH OF THE BOUNDARY. AS EVENING COMES...9O+ KT H3 JET MAX WORKS INTO SD. RR QUADRANT ASSISTS IN UPPER LEVEL DIVERGENCE...AS STRONG H5 LOW CONTINUES TO DRAW EAST THROUGH CANADA. THIS WILL KICK A S/W THROUGH AND DRAW A SIGNIFICANT COLD FRONT INTO THE CWA WHICH WILL MEET WITH PREVIOUSLY MENTIONED NEARLY STATIONARY INVERTED TROUGH. SFC LOW OVER TX WILL CONTINUE TO PUMP SE FLOW INTO THIS REGION. CONSIDERING MCS CURRENTLY MOVING THROUGH KS...THERE SHOULD BE PLENTY OF MOISTURE TO ADVECT. THERE SHOULD STRONG FROGEN FROM THE SFC TO H85...AND LLJ WILL AID IN LIFT DURING THE LATE EVENING. END RESULT IS THAT A NARROW BAND OF HEAVY RAINFALL IS POSSIBLE OVERNIGHT...AND IS REFLECTED IN THE GRIDS. CLOUDS MAY LINGER INTO WED AND WITH COOLER AIRMASS IN PLACE...HIGHS FOR WED HAVE BEEN ADJUSTED DOWN. SHOWERS MAY LINGER INTO THURS NIGHT...BUT ATM MUCH MORE STABLE WITH RISING LI/S. THEREFORE HAVE CHANGED WX TYPE TO RW WITH ISO T. TEMPS ON THUR AND FRI LOOK TO BE SLIGHTLY COOLER THAN CLIMO. INTO THE HOLIDAY WEEKEND...GFS CONTINUES TO SHOW CHANCES FOR TSRA...ESPECIALLY SUN AND MON. ADDED SCH FOR MON. TEMPS CURRENTLY LOOK TO BE NEAR OR SLIGHTLY BELOW CLIMO. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, May 24, 3:00 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT TUE MAY 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-251030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 300 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE OUTLOOK UNTIL MIDNIGHT CDT. A MODERATE THREAT EXISTS ACROSS THE FAR SOUTHWEST TO INCLUDE PORTION OF SOUTHWEST CHASE COUNTY. WHILE LARGE HAIL WILL LIKELY OCCUR AS THE THUNDERSTORMS DEVELOP...INCREASING SHEAR ACROSS THE FAR SOUTHWEST WILL MAKE ISOLATED TORNADOES POSSIBLE EARLY WITH SUPERCELLS THAT DO DEVELOP OR MOVE SOUTHEAST INTO THE AREA. HIGH PRECIPITABLE WATER RATIOS WILL ALSO MAKE POSSIBLE THE THREAT FOR HEAVY RAINFALL AS STORMS DEVELOP AND MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL MIDNIGHT CDT. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| May 24, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 64 min |
| May 24, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.